Thrombosis of a prosthetic mitral valve after withdrawal of phenprocoumon therapy

Steverding, Dietmar, Wilke, Andreas, Wende, Christian M. and Horst, Michael (2011) Thrombosis of a prosthetic mitral valve after withdrawal of phenprocoumon therapy. Cardiology Research, 2 (6). pp. 298-300. ISSN 1923-2837

Full text not available from this repository. (Request a copy)

Abstract

Patients with prosthetic heart valves require lifelong oral anticoagulant therapy based on vitamin K antagonists. These patients may need interruption of their anticoagulant therapy if they have to undergo surgery. The clinical challenge is to identify patients who can safely undergo surgery while continuing their vitamin K antagonist treatment and those who have to take short-acting heparin as part of a bridging therapy. Here we present a case of a patient with a prosthetic mitral valve whose oral anticoagulant therapy was unnecessarily discontinued by the GP prior to an upcoming cataract surgery. As a result, the patient developed thrombosis of the prosthetic mitral valve which needed to be surgically replaced.

Item Type: Article
Faculty \ School: Faculty of Medicine and Health Sciences > Norwich Medical School
Depositing User: Pure Connector
Date Deposited: 04 Feb 2015 13:06
Last Modified: 24 Nov 2020 00:47
URI: https://ueaeprints.uea.ac.uk/id/eprint/52037
DOI:

Actions (login required)

View Item View Item